Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 20, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 9, 2013, 8:13 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 10, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2013, 8:13 PM MDT (02:13 UTC)
- In effect from
- Oct 10, 2013, 12:00 PM MDT
- Expired
- Oct 10, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090 WWUS73 KGLD 100213 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 813 PM MDT WED OCT 9 2013 ...STRONG SOUTH WINDS EXPECTED THURSDAY AFTERNOON AND EVENING... .SOUTH WINDS WILL INCREASE ACROSS THE CENTRAL HIGH PLAINS REGION ON THURSDAY AHEAD OF A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHWESTERN UNITED STATES AND ACROSS THE FOUR CORNERS REGION DURING THE DAY ON THURSDAY. COZ092-KSZ002>004-013>016-027>029-041-042-NEZ081-101200- /O.NEW.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK 813 PM MDT WED OCT 9 2013 /913 PM CDT WED OCT 9 2013/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM MDT /10 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TO 9 PM MDT /10 PM CDT/ THURSDAY. * PEAK WINDS...SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL INCREASE THROUGH THE DAY WITH PEAK WIND SPEEDS OCCURRING DURING THE AFTERNOON AND EARLY EVENING HOURS. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
5 follow-up statements
152 WWUS73 KGLD 100935 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 335 AM MDT THU OCT 10 2013 COZ091-KSZ001-101800- /O.EXA.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/ KIT CARSON-CHEYENNE KS- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS 335 AM MDT THU OCT 10 2013 /435 AM CDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. * PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL INCREASE THROUGH THE DAY WITH PEAK WIND SPEEDS OCCURRING DURING THE AFTERNOON AND EARLY EVENING HOURS. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ092-KSZ002>004-013>016-027>029-041-042-NEZ081-101800- /O.CON.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/ CHEYENNE CO-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...CHEYENNE WELLS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...MCCOOK 335 AM MDT THU OCT 10 2013 /435 AM CDT THU OCT 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING... * PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL INCREASE THROUGH THE DAY WITH PEAK WIND SPEEDS OCCURRING DURING THE AFTERNOON AND EARLY EVENING HOURS. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ BULLER
459 WWUS73 KGLD 101726 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1126 AM MDT THU OCT 10 2013 COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ081-110300- /O.CON.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...MCCOOK 1126 AM MDT THU OCT 10 2013 /1226 PM CDT THU OCT 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS AFTERNOON AND EARLY EVENING THIS EVENING. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
290 WWUS73 KGLD 101727 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 1127 AM MDT THU OCT 10 2013 COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ081-110300- /O.COR.KGLD.WI.Y.0020.131010T1800Z-131011T0300Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...MCCOOK 1127 AM MDT THU OCT 10 2013 /1227 PM CDT THU OCT 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
411 WWUS73 KGLD 101813 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1213 PM MDT THU OCT 10 2013 COZ090-NEZ079-080-110300- /O.EXA.KGLD.WI.Y.0020.000000T0000Z-131011T0300Z/ YUMA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN...TRENTON 1213 PM MDT THU OCT 10 2013 /113 PM CDT THU OCT 10 2013/ ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING. * PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ081-110300- /O.CON.KGLD.WI.Y.0020.000000T0000Z-131011T0300Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...MCCOOK 1213 PM MDT THU OCT 10 2013 /113 PM CDT THU OCT 10 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... * PEAK WINDS...SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. * TIMING/DURATION...SOUTH WINDS WILL CONTINUE TO INCREASE THROUGH THIS AFTERNOON. STRONGEST WIND SPEEDS WILL OCCUR LATE THIS AFTERNOON AND EARLY THIS EVENING. * OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
587 WWUS73 KGLD 110252 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 852 PM MDT THU OCT 10 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-110400- /O.EXP.KGLD.WI.Y.0020.000000T0000Z-131011T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 852 PM MDT THU OCT 10 2013 /952 PM CDT THU OCT 10 2013/ ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING... THE WIND GUSTS HAVE SUBSIDED FOR THIS EVENING...WITH THE STRONGER WINDS REMAINING CONFINED TO THE SHOWERS AND THUNDERSTORMS. AS A RESULT THE WIND ADVISORY WILL EXPIRE ON TIME. $$ JTL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 9, 5:31 PM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Oct 9, 5:31 PM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 531 PM MDT WED OCT 9 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 149 PM MDT WED OCT 9 2013 LATEST WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW LARGE SCALE TROUGH ACROSS WESTERN CONUS WITH CLOSED 548DM H5 CENTER OVER WESTCENTRAL CALIFORNIA. 135KT H3 JET IS ROUNDING WESTERN EXTENT OF THIS TROUGH WITH WELL DEFINED PV HEIGHT ANOMALY OVER SOUTHERN CALIFORNIA. SW FLOW AHEAD OF THIS FEATURE IS IN PLACE ACROSS THE PLAINS. AT THE SURFACE A STATIONARY FRONT IS CURRENTLY EXTENDING FORM THE NORTHERN PLAINS ACROSS CENTRAL NEBRASKA TO NEAR KGLD AND WEST TOWARDS NORTHCENTRAL COLORADO. TONIGHT...WITH DRY/STABLE AIR MASS IN PLACE WE SHOULD SEE DRY CONDITIONS CONTINUE THROUGH TONIGHT. FRONT IS PROGGED TO LIFT NORTH THROUGH THE NIGHT WITH SLIGHTLY WARMER AIR MASS BUILDING BACK OVER THE CWA. WHILE H85 TEMPS ARENT TOO DIFFERENT THAN LAST NIGHT...WINDS MAY REMAIN IN THE 10-12KT RANGE WHICH COULD LIMIT RADIATIONAL COOLING. I WENT AHEAD AND BUMPED OVERNIGHT LOWS UP A LITTLE...THOUGH WITH CLEAR SKIES IF WINDS DIMINISH WE COULD END UP WITH LOWS SIMILAR TO LAST NIGHT. THURSDAY...LEE TROUGH DEEPENS THROUGH THE DAY THURSDAY WITH TIGHT PRESSURE GRADIENT DEVELOPING BY THURSDAY AFTERNOON. CONFIDENCE IS HIGH IN WINDY CONDITIONS...HOWEVER THERE ARE SOME MODEL DISCREPANCIES REGARDING WINDS ALOFT...AND THUS PEAK GUST POTENTIAL. BASED ON BL/ML WINDS ON THE NAM I WOULD BE CONFIDENT IN A PERIOD OF ADVISORY LEVEL WINDS (GUSTS 45-50MPH). GFS CONTINUES TO BE THE STRONGER MODEL...WITH HIGH END ADVISORY/NEAR WARNING CRITERIA. THE STRONGEST WINDS APPEAR TO OCCUR AROUND 00Z WHEN MIXING MIGHT NOT BE AS DEEP (CONSIDERING THE EARLIER SUNSET THIS TIME OF YEAR)...SO I WAS NOT CONFIDENT ENOUGH TO ADD A HIGHLIGHT AT THIS TIME. PRECIPITATION CHANCES INCREASE FROM MID AFTERNOON THROUGH 00Z AS LAPSE RATES STEEPEN ALONG SURFACE TROUGH IN EASTERN COLORADO. TD VALUES GENERALLY IN THE 40S WILL LIMIT CAPE TO 500 J/KG OR LESS...AND THUNDERSTORMS WILL BE HIGH BASED (LCL/LFC AROUND 10KFT). AT THE SAME TIME UNIDIRECTIONAL SHEER WILL BE IMPRESSIVE AHEAD OF TROUGH BY LATE AFTERNOON...AND SOUNDINGS ARE INDICATIVE OF STRONG DOWNDRAFT POTENTIAL. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 1246 PM MDT WED OCT 9 2013 STRONG SHORTWAVE TROUGH WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS THURSDAY EVENING TO THE AREA. LACK OF MOISTURE/WEAK INSTABILITY CONTINUE TO BE THE LIMITING FACTORS FOR MORE INTENSE CONVECTION. NONETHELESS...HIGH BASED THUNDERSTORMS WILL DEVELOP ALONG THE LEE TROUGH IN EASTERN COLORADO AND MOVE EAST AS A SQUALL LINE IN THE EVENING...WHILE INDIVIDUAL CELLS RACE NORTHEAST AT AROUND 50KTS. DESPITE FAVORABLE SHEAR PROFILES...UPDRAFTS WILL STRUGGLE TO ORGANIZE GIVEN SBCAPE OF LESS THAN 500 J/KG. AS A RESULT...HAIL THREAT SEEMS MINIMAL AND TORNADO THREAT EVEN LESS...HOWEVER DAMAGING WINDS WILL BE LIKELY WITH STRONGEST STORMS GIVEN HIGH BASES AND UNIDIRECTIONAL WINDS THROUGH NEARLY THE ENTIRE TROPOSPHERE. PRECIPITATION WILL END BY 06Z AS SYSTEM QUICKLY LIFTS INTO THE NORTHERN PLAINS. FRIDAY WILL BE COOLER AND DRY...BUT ANOTHER VORT LOBE WILL ROTATE THROUGH THE BASE OF THE LONGWAVE TROUGH FRIDAY NIGHT. HOWEVER...THERE WILL NOT BE ENOUGH TIME FOR MOISTURE RETURN AND THE WEAK LIFT WILL HAVE DIFFICULTY IN GENERATING MORE THAN A FEW ISOLATED TO WIDELY SCATTERED RAIN SHOWERS ACROSS NORTHERN PORTIONS OF THE AREA FRIDAY NIGHT THROUGH SATURDAY MORNING. SHORTWAVE RIDGING WILL BRIEFLY FOLLOW SATURDAY AFTERNOON AND SATURDAY NIGHT...HOWEVER ANOTHER WEAK TROUGH WILL BE MOVING THROUGH THE FLOW ON SUNDAY BRINGING LOW CHANCES OF SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM AS SOME WEAK INSTABILITY IS FORECAST. THE MAIN SYSTEM WILL EJECT ACROSS THE CENTRAL AND NORTHERN ROCKIES MONDAY WITH PRECIPITATION CHANCES CONTINUING AS ASSOCIATED SURFACE COLD FRONT MOVES THROUGH DURING THE DAY ON MONDAY. BREEZY NORTHWEST WINDS WILL FOLLOW FRONTAL PASSAGE MONDAY AFTERNOON AND EVENING AS PRECIPITATION COMES TO AN END. THE REMAINDER OF THE PERIOD (TUESDAY AND WEDNESDAY) WILL SEE DRY NORTHWEST FLOW WITH TEMPERATURES SLIGHTLY BELOW NORMAL. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 504 PM MDT WED OCT 9 2013 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THE FIRST PART OF THE TAF PERIOD APPEARS TO REMAIN RATHER CALM...WITH LIGHT AND VARIABLE WINDS TO START AND HIGH CLOUDS MOVING INTO BOTH TAF SITES. TWO ISSUES FOR TAFS WILL BE GUSTY WINDS AND THE CHANCE FOR THUNDERSTORMS TOMORROW AFTERNOON ASSOCIATED WITH THE SURFACE TROUGH. STRONG SOUTHERLY WINDS WILL DEVELOP AS A TIGHT PRESSURE GRADIENT FORMS AROUND THE SURFACE LOW IN EASTERN COLORADO TOMORROW. SOUTHERLY WINDS SUSTAINED BETWEEN 20 TO 35 KTS COULD GUSTS UP TO AROUND 45 KTS AT KGLD AND 39 KTS AT KMCK MID- DAY/EARLY AFTERNOON TOMORROW. THERE WILL ALSO BE A CHANCE FOR THUNDERSTORMS TOMORROW AFTERNOON AHEAD OF THE SURFACE TROUGH THAT MOVES THROUGH BOTH TAF SITES....SO INCLUDED VCTS FOR KGLD AT 21Z AND FOR KMCK AT 22Z...BUT THINK THAT THUNDERSTORMS WILL OCCUR OVER BOTH SITES AROUND 0Z OR PAST THE TAF PERIOD. THERE IS SOME UNCERTAINTY AT THIS TIME WITH TIMING AND LOCATION OF THUNDERSTORMS...BUT LATER TAF ISSUANCES WILL HAVE A BETTER HANDLE ON IT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...024 AVIATION...ALW
Hazardous weather outlook, Oct 9, 9:26 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 926 AM MDT WED OCT 9 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 926 AM MDT WED OCT 9 2013 /1026 AM CDT WED OCT 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THIS AFTERNOON...BREEZY WINDS AND LOW RELATIVE HUMIDITIES COULD CREATE ELEVATED FIRE DANGER FOR LOCATIONS SOUTH OF HIGHWAY 40 IN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY AFTERNOON...GUSTY SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN ADVANCE OF AN APPROACHING STORM SYSTEM. SOUTH WINDS WILL INCREASE INTO THE 25 TO 35 MPH RANGE WITH GUSTS UP TO 50 MPH POSSIBLE. SCATTERED THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO THURSDAY AFTERNOON AND THEN MOVE ACROSS THE REMAINDER OF THE AREA THROUGH THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM LATE SUNDAY AFTERNOON INTO MONDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:50 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 55 min |
| Oct 10, 5:24 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 66 min |
| Oct 10, 5:49 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
| Oct 10, 5:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 66 min |
| Oct 10, 5:56 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 19 min |
| Oct 10, 5:04 PM MDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 41 min |
Nearby
Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.